Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 9, NWS Hastings, NE

April 12, 201024 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Apr 12, 2010, 2:50 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 13, 2010, 9:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2010, 2:50 PM CDT (19:50 UTC)
In effect from
Apr 13, 2010, 9:00 AM CDT
Expired
Apr 13, 2010, 11:37 PM CDT
In force
15 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WWUS73 KGID 121950
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
250 PM CDT MON APR 12 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
130300-
/O.NEW.KGID.WI.Y.0009.100413T1400Z-100414T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
250 PM CDT MON APR 12 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY. 

* TIMING...SOUTH WINDS WILL INCREASE BY MID MORNING AND CONTINUE
  THROUGH TUESDAY EVENING.

* WINDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH...WITH FREQUENT
  GUSTS OF 45 MPH. WINDS MAY GUST UP TO 50 MPH IN SOME SPOTS.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED
  BY THESE STRONG WINDS. DRIVERS MAY ALSO BE IMPACTED BY BLOWING
  DUST IN SOME AREAS...ESPECIALLY AS AGRICULTURAL PRODUCERS BEGIN
  WORK IN THE FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
162 
WWUS73 KGID 130257
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT MON APR 12 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131100-
/O.CON.KGID.WI.Y.0009.100413T1400Z-100414T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
957 PM CDT MON APR 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT
TUESDAY...

* TIMING...SOUTH WINDS WILL INCREASE BY MID MORNING AND CONTINUE 
  THROUGH TUESDAY EVENING.

* WINDS...SUSTAINED SOUTH WINDS OF 30 TO 39 MPH...WITH FREQUENT
  GUSTS OF 45 MPH. WINDS MAY GUST UP TO 50 MPH IN SOME SPOTS.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY
  IMPACTED BY THESE STRONG WINDS. DRIVERS MAY ALSO BE IMPACTED BY
  BLOWING DUST IN SOME AREAS...ESPECIALLY AS AGRICULTURAL
  PRODUCERS BEGIN WORK IN THE FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
540 
WWUS73 KGID 131050
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
550 AM CDT TUE APR 13 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131900-
/O.CON.KGID.WI.Y.0009.100413T1400Z-100414T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
550 AM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM CDT THIS EVENING...

* TIMING...SOUTH WINDS WILL INCREASE BY MID MORNING AND CONTINUE
  THROUGH THE EVENING. 

* WINDS...SUSTAINED SOUTH WINDS OF 30 TO 39 MPH...WITH FREQUENT 
  GUSTS OF 45 MPH. WINDS MAY GUST UP TO 50 MPH IN SOME SPOTS. 

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY 
  IMPACTED BY THESE STRONG WINDS. DRIVERS MAY ALSO BE IMPACTED 
  BY BLOWING DUST IN SOME AREAS...ESPECIALLY AS AGRICULTURAL 
  PRODUCERS BEGIN WORK IN THE FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
680 
WWUS73 KGID 131054 CCA
NPWGID

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
552 AM CDT TUE APR 13 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131915-
/O.COR.KGID.WI.Y.0009.100413T1400Z-100414T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
552 AM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM CDT THIS EVENING...

* SOUTH WINDS WILL INCREASE BY MID MORNING AND CONTINUE THROUGH
  THE EVENING.

* SUSTAINED SOUTH WINDS OF 30 TO 39 MPH...WITH FREQUENT GUSTS OF
  45 MPH. WINDS MAY GUST UP TO 50 MPH IN SOME SPOTS.

* DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED BY
  THESE STRONG WINDS. DRIVERS MAY ALSO BE IMPACTED BY BLOWING DUST
  IN SOME AREAS...ESPECIALLY AS AGRICULTURAL PRODUCERS BEGIN WORK
  IN THE FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
423 
WWUS73 KGID 131817
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
117 PM CDT TUE APR 13 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
140300-
/O.CON.KGID.WI.Y.0009.000000T0000Z-100414T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
117 PM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* VERY STRONG SOUTH WINDS WILL AVERAGE SPEEDS BETWEEN 30 AND 39
  MPH INTO THE EVENING...AND WILL GUST BETWEEN 45 AND 50 MPH.  

* DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED BY
  THESE STRONG WINDS...ESPECIALLY ALONG EAST WEST ROADWAYS.
  DRIVERS MAY ALSO BE IMPACTED BY BLOWING DUST IN SOME
  AREAS...ESPECIALLY AS AGRICULTURAL PRODUCERS BEGIN WORK IN THE
  FIELDS. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
608 
WWUS73 KGID 140255
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
955 PM CDT TUE APR 13 2010

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-140400-
/O.EXP.KGID.WI.Y.0009.000000T0000Z-100414T0300Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
955 PM CDT TUE APR 13 2010

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. 

ALTHOUGH THE SOUTH WIND WILL REMAIN RATHER GUSTY...WIND SPEEDS
WILL NOT BE STRONG ENOUGH FOR A WIND ADVISORY FOR THE REST OF THE
NIGHT. 

$$

KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-140600-
/O.EXT.KGID.WI.Y.0009.000000T0000Z-100414T0600Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON...
KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA...
FRANKLIN
955 PM CDT TUE APR 13 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. 

* DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED BY
  THESE STRONG WINDS...ESPECIALLY ALONG EAST WEST ROADWAYS.
  DRIVERS MAY ALSO BE IMPACTED BY BLOWING DUST IN SOME AREAS.
  OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN
  ABOUT IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINLEIN
307 
WWUS73 KGID 140437
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1137 PM CDT TUE APR 13 2010


KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-140545-
/O.CAN.KGID.WI.Y.0009.000000T0000Z-100414T0600Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON...
KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA...
FRANKLIN
1137 PM CDT TUE APR 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND WILL SUBSIDE OVERNIGHT AS A COLD FRONT MOVES THROUGH.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:20 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 12, 12:20 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1220 PM CDT MON APR 12 2010

.AVIATION...18Z TAF. WINDY IS THE WORD WITH GUSTY SOUTH WINDS
OF 20 TO 30+ KNOTS TODAY. GRADIENT TIGTENENS FURTHER TOMORROW
WITH EXCELLENT MIXING AND SOUTH WINDS GUSTING OVER 35KTS BY NOON.
ONLY PASSING HIGH CLOUDS ARE EXPECTED WITH NO VISIBILITY
RESTRICTIONS.

&&

.PREV DISCUSSION... /ISSUED 634 AM CDT MON APR 12 2010/

AVIATION...12Z TAF. SOME STRATUS AND FOG HAS DEVELOPED ACROSS THE
AREA. TO THE WEST/SOUTHWEST OF KGRI CEILINGS AND VISIBILITIES HAVE
BEEN REDUCED TO IFR OR LIFR CONDITIONS. BELIEVE THAT THIS SHOULD
STAY TO THE WEST OF KGRI...BUT WILL HAVE TO WATCH IT. ONCE THE
STRATUS GOES AWAY THIS MORNING A LITTLE CIRRUS CONTINUES ACROSS
THE AREA. SOUTH WINDS ARE EXPECTED TO INCREASE DURING THE DAY. THE
WINDS WILL CONTINUE DURING THE NIGHT...BUT NOT BE AS GUSTY.

PREV DISCUSSION... /ISSUED 318 AM CDT MON APR 12 2010/

DISCUSSION...THE MAIN CONCERN OVER THE NEXT FEW DAYS WILL BE THE
CHANCE OF THUNDERSTORMS. A FEW SHOWERS HAVE DEVELOPED THIS MORNING
ACROSS THE REGION IN AN AREA OF H85 THETA/E ADVECTION. THE BROAD
H85 THETA/E ADVECTION WILL CONTINUE INTO THIS MORNING WITH A PIECE
OF THE LOW LEVEL JET GRADUALLY POINTING INTO NORTHWEST KANSAS. CAN
NOT RULE OUT AN ISOLATED SHOWER THIS MORNING...BUT THEY HAVE BEEN
SO SHORT LIVED AND ISOLATED THAT THE CURRENT PLAN IS NOT TO PUT
THEM IN THE FORECAST AFTER 12Z.

THE H85 THETA/E ADVECTION BECOMES LESS ORGANIZED  DURING THE
AFTERNOON WITH LITTLE FOCUS AVAILABLE FOR CONVECTION. THERE IS
STILL SOME WEAK ISENTROPIC LIFT THAT LINGERS INTO THE
AFTERNOON...BUT CONVECTIVE DEVELOPMENT LOOKS TOO QUESTIONABLE TO
INSERT POPS AT THE MOMENT. TEMPERATURES THIS AFTERNOON STILL LOOK
TO BE HEADED INTO THE MID 70S TO AROUND 80...AND ONLY MADE MINOR
ADJUSTMENTS TO THE MAX TEMPERATURE GRID FOR THIS AFTERNOON.

TONIGHT...THE LOW LEVEL JET AXIS BECOMES ESTABLISHED THROUGH
CENTRAL PORTIONS OF NEBRASKA AND KANSAS...HOWEVER THE H85 WARM
AIR ADVECTION AND CONVERGENCE ALONG THE NOSE OF THE LOW LEVEL JET
APPEARS TO BE WELL NORTH OF THE FORECAST AREA. THIS SHOULD KEEP IT
MAINLY DRY ACROSS THE FORECAST AREA.

THINGS APPEAR TO BECOME MORE ACTIVE TUESDAY INTO WEDNESDAY AS A
FRONTAL BOUNDARY MOVES INTO THE HIGH PLAINS. THE BOUNDARY ON
TUESDAY INITIALLY BECOMES ESTABLISHED WELL WEST OF THE FORECAST
AREA. THE 00Z NAM AND GEM SHOW THE POSSIBILITY OF SOME ELEVATED
CONVECTION DEVELOPING AHEAD OF THE MAIN BOUNDARY DURING TUESDAY
AFTERNOON. THIS COULD MOVE INTO WESTERN PORTIONS OF THE FORECAST
AREA...AND WILL CARRY A SMALL CHANCE POP IN THE WEST TO ACCOUNT
FOR THAT POSSIBILITY. IF ANY STORMS ARE ABLE TO MOVE INTO WESTERN
PORTIONS OF THE FORECAST AREA TUESDAY AFTERNOON/EVENING...CAN NOT
RULE OUT THE POSSIBILITY OF AN ISOLATED STRONG STORM...BUT THE MAIN
THREAT FOR STRONGER STORMS APPEARS TO RESIDE WEST OF THE FORECAST
AREA CLOSER TO THE FRONTAL BOUNDARY.

ANOTHER ISSUE FOR TUESDAY WILL BE WINDS.  THE SURFACE PRESSURE
GRADIENT TIGHTENS ON TUESDAY WITH 00Z NAM BUFR SOUNDINGS SHOWING
POTENTIAL MIXING TO AROUND 800MB.  THE WIND PROFILE IN THE LAYER IS
NOT UNI-DIRECTIONAL...BUT THERE IS STILL SOME POTENTIAL TO MIX WINDS
OF 35 TO 40 KTS TO THE SURFACE BY AFTERNOON.  THINK A WIND ADVISORY
MAY EVENTUALLY BE NEEDED FOR TUESDAY...AND WILL CONTINUE TO MENTION
THE POSSIBILITY OF STRONG WINDS IN THE HAZARDOUS WEATHER OUTLOOK.

THE MAIN CHANCE OF RAIN SHOULD ARRIVE LATE TUESDAY NIGHT INTO
WEDNESDAY AS CONVECTION OFF THE HIGH PLAINS NEAR THE BOUNDARY
GRADUALLY MOVES EAST. IT COULD TAKE A WHILE FOR THE PRECIPITATION
NEAR THE BOUNDARY TO MAKE ITS WAY EAST WITH THE STORMS EXPECTED TO
RIDE NORTHEAST ALONG THE FRONT. THE FRONT...AND MAIN CHANCE OF
THUNDERSTORMS SHOULD EVENTUALLY MOVE INTO THE SOUTHEAST PORTION
OF THE FORECAST AREA BY WEDNESDAY AFTERNOON.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 12, 4:53 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
453 AM CDT MON APR 12 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
453 AM CDT MON APR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE TUESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT AS A COLD FRONT MOVES INTO THE OUTLOOK
AREA. A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WINDS COULD OCCUR LATE TUESDAY AFTERNOON AND
EVENING...MAINLY WEST OF HIGHWAY 281. IN ADDITION TO THE
THUNDERSTORMS...STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH ARE FORECAST FOR TUESDAY.

PERIODIC THUNDERSTORM CHANCES CONTINUE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.